MAUDE Adverse Event Report: CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC
Model Number 420633
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device 7 of 8.E1: complainant street address: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number.Reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
The distributor reported that there was a foreign matter (cloth fibre) on the dressing.The product was not used by the patient.Photographs depicting the issue were received from the complainant.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions h10: investigation summary a batch record review was completed and no discrepancies were found.All in-process stat sample quality checks were satisfactory.Aquacel foam n/adh 10x10(1x10) nai was manufactured under sap code 1703990 and manufacturing lot number 3h00919 on 12 aug 2023.Lot # 3h00919 was sterilised under work order (b)(4) and released on review of results of sterilisation provided by sterilisation company sterigenics.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 3h00919.This is the first of 2 complaints for this lot registered within trackwise.Both complaints are for foreign matter (cloth fibres and black dot).It is likely the complaints are related.19 photographs were received for this issue and have been evaluated in accordance with work instruction (wi).The photographs confirm the expected lot, product and the complaint issue where foreign matter in the form of a dark, fine fibers can be seen against a tappi chart on several dressings, but not all of the photos are in focus.The complaint sample was requested on (b)(6) 2024 and received on 01 may 2024.The complaint sample was received and sent to the lab for analysis to identify the foreign matter.The foreign matter appeared to look like a fine black fibre, either synthetic or natural.2 complaints have been received for this batch, totaling 9 affected dressings.With the batch size, this would be an unacceptable failure rate based on the acceptable quality level (aql)s from procedure.Due to other similar foreign matter complaints received for the same manufacturing lines, this complaint is considered to be part of a trend, resulting in corrective action / preventive actions (capa) being raised.The corrective action / preventive actions (capa) investigation also covers 5 other complaints for foreign matter which have been trended together.Assignable root cause is identified as failure of gmp practices (cleanliness, gowning and other prevention of contamination strategies).These are currently under investigation under corrective action / preventive actions (capa) which includes bounding and containment.The dressings are inspected by operators, but as the foreign matter is of such a small size (approximately 0.10mm on the tappi chart indicated), this foreign matter in particular would have been difficult to spot by human inspection at validated line speeds.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.

Brand Name
AQUACEL FOAM
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key19049032
Report Number1000317571-2024-00032
Device Sequence Number8482667
Product Code NAC
UDI-Device Identifier00768455123834
UDI-Public00768455123834
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number420633
Device Lot Number3H00919
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown